Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year


IMPACT FACTOR increased in 2015: 0.987
Rank 59 out of 312 in category Mathematics and 93 out of 254 in Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 0.583
Source Normalized Impact per Paper (SNIP) 2015: 1.106
Impact per Publication (IPP) 2015: 0.712

Mathematical Citation Quotient (MCQ) 2015: 0.43

Online
ISSN
1569-3945
See all formats and pricing
Volume 11, Issue 5 (Dec 2003)

Issues

Sequential extension in the problem of control in coefficients for elliptic-type equations

S. Ya. Serovajsky
  • Al-Farabi Kazakh National University, al-Farabi ave., 71, Almaty, 480078, Kazakhstan. E-mail:

The problem of control in coefficients for the elliptic-type equation is considered. For this problem, set by Lions [1], it is not too difficult a matter to obtain necessary optimality conditions under the assumption that the optimal control does exist; yet, solvability of this problem is hard to establish. Nonetheless, it makes sense to search for an admissible control such that the value of the functional calculated on this control is as close as is wished to its lower bound. In this paper, a method for finding minimizing sequences is proposed. The approach used is based on sequential extension of the problem which is analogous to the scheme of complement of spaces [2]. For the extended problem, necessary conditions for sequential optimum property, which characterize minimizing sequences, are established. With the example of Varga [3], we show that, following this method, one can find the minimizing sequences even if the optimal control does not exist.

About the article

Published Online:

Published in Print: 2003-12-01


Citation Information: Journal of Inverse and Ill-posed Problems jiip, ISSN (Online) 1569-3953, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/156939403770888255. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Hongwei Lou
ESAIM: Control, Optimisation and Calculus of Variations, 2011, Volume 17, Number 4, Page 975
[2]
Hongwei Lou and Jiongmin Yong
SIAM Journal on Control and Optimization, 2009, Volume 48, Number 4, Page 2366

Comments (0)

Please log in or register to comment.
Log in